heard differently from others. has anyone experienced this change in medication or have any experience with this?
Yes, exactly the same thing. Same switch & I too was told there's no withdrawal. Maybe ur Dr & mine play gold together? From everything I've read & all that my sis who's a Nurse Practioner could find out, if you, been taking Soma regularly for more than 1 mo. 3 to 4x/day, you should be titrated off it to avoid withdrawal symptoms. Everyone's body reacts differently but for me, the first 72 basically sucked. Shaking, low grade fever, nasea, stomach cramps, diahrrea, and a sharp increase in pain. My pharmacist actually said "well, it'll only last a week at most". Seriously? Wish he & my Dr had had that weak. I really hope u don't experience any of that. Would not wish it on anyone. Please take care, get lots of fluids, buy some Loperamide just in case & know the people here are awesome - wish I'd reached out 2 this community before/during that experience. If you feel up 2 it, I'd love 2 know what happens & if the Zanaflex works 4 u. You'll definately b in my thoughts & meditations
Dear Busy Mom - I just realized that I gave u a conservitive, I'm new here answer, not what I wanted 2 say. I don't know ur background but if you've been taking 2-4 Soma daily 4 more than a month, I would try talking 2 ur Dr or find a new one. I plan on going 2 my next appt w/ printouts from the FDA, PDR, Journal of Pain Management, & the staementments of 2 Dr's, one an orthopedist that ALL advise titration when removing a patient from Soma. No one, especially someone who's already in pain, should have 2 go through withdrawal when it's not necessary. And u also have 3 kids 2 take care of!!! Forcing someone 2 potentially experience some much more than "unpleasant" withdrawal sx's *does not* fall under the "do no harm" oath.
The above rant is, of course, IMHO :-) Information is power - there are some real sources of "legitimate" info on this site. When I called my Dr after my sister & the orthopedist she works w/ were shocked that I wasn't titrated off, the nurse actually told me to "get off the computer & eat some soup". Like I was getting my info from a conspiracy theory site or just pulling it out of my a**! The psychitrist I work w/ compared it 2 just stopping a patients antidepressent or Xanax or Ativan, i.e., things we would *never* do. Of course, that's just our opinion - we could be wrong :-) please take care of yourself, honour yourself, and I'll be sending some loving light ur way in all my meditations.
I was on Soma on a regular basis for years and then was switched to Zanaflex and I must say, I had no problems but everyone is different. I found that I was much more drowsy with the Zanaflex and could only take it at night time. I always did feel, however, that I could take or leave the Soma. I felt the Soma worked better for me than the Zanaflex but I had no withdrawal symptoms. I guess I was lucky.
Hi, busymomiof3: I am so sorry you were so sick. I am being weaned off the Soma (4 a day for 8 years due to two broken necks). When I had to pick up the rx for the weaning... there is NEW info that came out Jan 4 stating NOT to stop taking this med abruptly... seizures can happen... so I don't know what they were thinking with you. I am coming down slowly but feel sick and anxious all the time. I think if they are going to take people off this stuff... they need a back up plan. I called the manufacturer of the med and they said they were "working" on a titration schedule... well, Drs. are stop writing scripts for it now... I hope you are doing well. Thanks for your post... I'm sure it will help others! Good luck.
I've had no major withdrawals from Soma... maybe a little sluggish and sometimes a headache, but it's nothing like narcotics, or even quitting coffee or soda. I researched this drug inside out and upside down, it just doesn't attach to your receptors like other pain medications, and I've been there, I'm telling you first hand not to worry. I worried sick the first time I ran out of soma (because of bad experiences with pain meds), and i was fine. I took nyquil the first couple nights to help me sleep, Tylenol/Advil for the slight headache..a day or two later, up and running. Don't worry sweetie :) you'll be ok.
- Soma Information for Consumers
- Soma Information for Healthcare Professionals (includes dosage details)
- Side Effects of Soma (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 Apr 2010 • 3 answers
Updated 7 Jan 2014 • 3 answers
Updated 28 Jan 2012 • 2 answers
Updated 19 Jan 2013 • 3 answers
Updated 11 Nov 2018 • 7 answers